Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 212, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2001, 5:19 PM CDT for Lincoln County, Nebraska. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 23, 2001, 5:19 PM CDT (22:19 UTC)
- Expired
- Jul 23, 2001, 6:15 PM CDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:00 PM CDT | Thunderstorm Wind 52 E | North Platte, NE | A large tree was down as well as several 4 inch diameter limbs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 232219
SVRLBF
NEC111-232315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT MON JUL 23 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 615 PM CDT
* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTHEAST OF HERSHEY...OR ABOUT 12
MILES NORTHWEST OF NORTH PLATTE...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
9 MILES NORTH OF NORTH PLATTE AROUND 535 PM CDT
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4136 10125 4105 10123 4108 10064 4109 10024I
4137 10028
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:25 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 23, 4:25 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 425 PM CDT MON JUL 23 2001 SPC IS ABOUT TO DROP A SVR BOX ON MOST OF OUR CWA UNTIL AT LEAST 01Z. MORE DETAILS TO FOLLOW... .LBF...SVR T-STORM WATCH UNTIL 01Z FOR MUCH OF CWA. SLM
In the hours before
Local storm report, Jul 23, 5:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
513 PM CDT MON JUL 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM CHAPPELL NE 1.75 INCH HAIL
07/23/01 DEUEL REPORTED BY SPOTTERS
MPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 60 min |
| Jul 23, 5:51 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Jul 23, 6:31 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 44 min |
| Jul 23, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 61 min |
| Jul 23, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 61 min |
| Jul 23, 5:43 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 62 min |
| Jul 23, 6:44 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.